MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY
Catalog Number PSC054
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure for an acute limb ischemia using a penumbra system 5max reperfusion catheter (5max).During the procedure, while using a direct aspiration first pass technique (adapt), the physician placed another manufacturer¿s sheath into the patient and then advanced a 5max through it to remove thrombus.The physician did not mention any resistance while using the 5max.After completing a pass, the physician removed the 5max and noticed that it was broken approximately twenty centimeters from proximal hub.Therefore, the procedure was successfully completed using a new 5max and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The penumbra system max 5 reperfusion catheter (5max) was fractured approximately 82.0 cm from the hub and kinked in multiple locations throughout its length.Evaluation of the returned 5max revealed that it was fractured.This damage may have occurred due to forceful manipulation of the 5max through a sheath.Further evaluation revealed the 5max was kinked in multiple locations.This damage was likely incidental and may have occurred during packaging for return to penumbra.The non-penumbra sheath mentioned in the complaint was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6339754
Report Number3005168196-2017-00212
Device Sequence Number885748
Product Code NRY
UDI-Device Identifier00814548012742
UDI-Public00814548012742
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/28/2019
Device Catalogue NumberPSC054
Device Lot NumberF70854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR